Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 124, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 4, 2017, 12:55 AM EDT for Lafayette County, Florida. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2017, 12:55 AM EDT (04:55 UTC)
- Expired
- Apr 4, 2017, 1:17 AM EDT
- In force
- 22 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lafayette County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 12:55 AM EDT | TSTM WND DMG | Mayo, FL | TREE DOWN NEAR HIGHWAY 27 AND SOUTHWEST OAK STREET IN MAYO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 4.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1154 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
632
WUUS52 KTAE 040455
SVRTAE
FLC067-040530-
/O.NEW.KTAE.SV.W.0124.170404T0455Z-170404T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
1255 AM EDT TUE APR 4 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Southern Lafayette County in Big Bend of Florida...
* Until 130 AM EDT
* At 1255 AM EDT, a severe thunderstorm was located near Mayo, moving
east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Mayo, Cooks Hammock, San Pedro Junction, Alton and Grady.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2990 8330 3015 8326 3015 8323 3010 8321
3010 8318 3011 8316 3010 8313 3010 8312
3009 8311 3008 8307 3007 8307 3005 8303
3001 8300 2999 8296 2996 8295 2995 8292
2989 8292 2990 8290 2988 8288 2987 8288
TIME...MOT...LOC 0455Z 276DEG 49KT 3004 8309
HAIL...<.75IN
WIND...60MPH
$$
42-DVD1 follow-up statement
274
WWUS52 KTAE 040517
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
117 AM EDT TUE APR 4 2017
FLC067-040527-
/O.CAN.KTAE.SV.W.0124.000000T0000Z-170404T0530Z/
Lafayette FL-
117 AM EDT TUE APR 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAFAYETTE COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 2990 8330 3015 8326 3015 8323 3010 8321
3010 8318 3011 8316 3010 8313 3010 8312
3009 8311 3008 8307 3007 8307 3005 8303
3001 8300 2999 8296 2996 8295 2995 8292
2989 8292 2990 8290 2988 8288 2987 8288
TIME...MOT...LOC 0516Z 276DEG 49KT 3001 8274
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 10:11 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 3, 10:11 PM EDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1011 PM EDT Mon Apr 3 2017
.NEAR TERM [Through Tonight]...
Area of showers and thunderstorms continues this evening, with the
main focus along an outflow boundary extending from near
Apalachicola eastward into Suwannee County. While the storms
continue to produce heavy rain and prolific lightning, the overall
intensity has been on the gradual decline over the past few hours.
Guidance suggest that the activity will slowly sag southward and
weaken overnight and this is reflected in the updated forecast.
&&
.PREV DISCUSSION [743 PM EDT]...
.SHORT TERM [Tuesday Through Wednesday Night]...
We will not get much of a reprieve before the next threat for
severe weather arrives Tuesday night and continues into Wednesday
night. An upper low will develop over New Mexico Tuesday morning
and move northeast across the Great Plains to the upper
Mississippi River by Wednesday afternoon. As it approaches the
river, a sharp short wave trough will begin to sweep toward the
Southeast reaching our vicinity by 12Z Thursday. At the surface,
the front currently impacting the region will stall over us on
Tuesday and then begin to lift back north as a warm front along
the Central and Eastern Gulf Coast from Tuesday night through
Wednesday. A surface low over the Texas Panhandle will move
northeastward on Tuesday before occluding over the Midwest on
Wednesday. The trailing cold front will cross our zones Wednesday
night.
Air mass recovery will commence on Tuesday and we will be under a
severe weather threat for the entire time we are in the warm
sector of this next system with low level shear enhanced in the
vicinity of the warm front. Wind profiles will strengthen and
become favorable for the development of supercells with another
QLCS developing ahead of the cold front as well. Provided
sufficient surface destabilization occurs, and this is expected,
we could see a significant severe weather event. The Storm
Prediction Center already has the northwest portion of our
forecast area in an enhanced risk for severe storms on Wednesday.
It would not be a shock if this risk were upgraded. So, the main
message is that everyone needs to remain alert over the next
couple of days as unfortunately, we will not be out of the woods
once today's threat is over.
.LONG TERM [Thursday Through Monday]...
Much quieter weather is expected for this period as drier air
arrives behind the cold front on Thursday. Look for highs in the
70s with lows in the 40s through the weekend. We should get back
to the into the 80s early next week.
.AVIATION [Through 00Z Wednesday]...
Band of showers and thunderstorms stretching from near Panama City
to Valdosta will slowly sink southward overnight. Impacts from
TSRA will continue at KTLH and KVLD through at least 03Z.
Otherwise, will see periods of low clouds and fog at all terminals
overnight before VFR conditions return by mid to late morning
Tuesday.
.MARINE...
Marine winds have struggled to reach advisory criteria, but we are
reluctant to lower it just yet. We may be able to do so this
evening. After a brief decrease in winds, we expect them to
increase back to advisory levels on Wednesday and remain elevated
after the frontal wind shift Wednesday night. In fact, it looks
like we will not drop below cautionary levels until the weekend.
At least that is some good news for area boaters.
.FIRE WEATHER...
A line of storms will exit the area overnight. Drier air will
move in on Tuesday, but humidity values will remain above critical
levels. Another round of showers and storms is expected from late
Tuesday night through Wednesday. No Red Flag conditions are
expected through Wednesday.
.HYDROLOGY...
Since it has been so dry lately, we are not anticipating any river
flooding. In fact, the only issues we would anticipate would be
localize flooding in poor drainage areas like urban areas and
small creeks.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 66 85 68 81 56 / 80 20 20 60 50
Panama City 68 79 70 76 58 / 40 10 20 80 20
Dothan 62 84 66 79 52 / 10 0 20 80 20
Albany 64 85 66 80 53 / 40 0 20 80 40
Valdosta 67 85 68 84 56 / 80 20 20 50 50
Cross City 68 82 67 84 60 / 70 60 20 20 40
Apalachicola 69 79 70 78 60 / 80 30 20 50 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 4 AM EDT /3 AM CDT/ Tuesday for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 4 AM EDT /3 AM CDT/ Tuesday for Coastal
Bay-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Camp
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Camp
MARINE...Wool
FIRE WEATHER...Camp
HYDROLOGY...WoolIn the hours before
Local storm report, Apr 3, 9:36 PM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
936 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND DMG 2 NNW ALBANY 31.60N 84.19W
04/03/2017 DOUGHERTY GA BROADCAST MEDIA
TREE DOWN ON 12TH AVENUE
0142 PM TSTM WND DMG 3 NNW ALBANY 31.61N 84.20W
04/03/2017 DOUGHERTY GA BROADCAST MEDIA
TREE DOWN ON A HOUSE ON DONCASTER DRIVE
&&
DVDSpecial weather statement, Apr 3, 9:46 PM EDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
946 PM EDT MON APR 3 2017
FLZ019-028-029-034-128-040245-
Inland Taylor FL-Madison FL-Inland Dixie FL-Coastal Taylor FL-
Lafayette FL-
946 PM EDT MON APR 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...NORTHERN DIXIE...
EASTERN TAYLOR AND SOUTHEASTERN MADISON COUNTIES UNTIL 1045 PM EDT...
At 945 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorms along a line extending from 11 miles west of
Dowling Park to 17 miles south of Perry. Movement was east at 45 mph.
Winds near 40 mph will be possible with these storms.
Locations impacted include...
Mayo, Perry, Branford, Lee, Pinland, Tennille, Jug Island, Clara,
Buckville, Dekle Beach, Jack Lee Island, Grady, Hatch Bend, Foley,
Salem, Perry-Foley Airport, San Pedro Junction, Cedar Island, Fish
Creek and Cooks Hammock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2983 8289 2981 8293 2980 8292 2971 8296
2976 8362 2982 8367 3039 8347 3043 8322
3041 8319 3035 8319 3035 8321 3031 8321
3025 8325 3011 8323 3008 8307 2999 8296
2996 8295 2996 8293 2989 8292 2988 8288
TIME...MOT...LOC 0145Z 277DEG 38KT 3028 8343 2986 8362
42-DVDLocal storm report, Apr 3, 10:31 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1031 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG 5 N TALLAHASSEE COML AI 30.51N 84.28W
04/03/2017 LEON FL EMERGENCY MNGR
TREE DOWN AT 3511 MERIDIAN
0409 PM TSTM WND DMG 1 SSW APALACHEE REGIONA 30.41N 84.16W
04/03/2017 LEON FL EMERGENCY MNGR
TREE DOWN ON WILLIAMS ROAD NEAR APALACHEE PKWY
0409 PM TSTM WND DMG W APALACHEE REGIONAL PA 30.42N 84.16W
04/03/2017 LEON FL EMERGENCY MNGR
TREE DOWN AT 6775 NATCHEZ CT
0409 PM TSTM WND DMG 1 SE APALACHEE REGIONAL 30.41N 84.14W
04/03/2017 LEON FL EMERGENCY MNGR
TREE DOWN AT 3448 LOUVENIA ROAD
0410 PM TSTM WND DMG 1 WNW CAPITOLA 30.46N 84.11W
04/03/2017 LEON FL EMERGENCY MNGR
TREE DOWN AT 1925 BENJAMIN CHAIRES
0410 PM TSTM WND DMG 2 SSE CAPITOLA 30.42N 84.08W
04/03/2017 LEON FL EMERGENCY MNGR
TWO LARGE TREES DOWN ALONG CAP TRAM ROAD NEAR APALACHEE
PKWY
&&
DVDLocal storm report, Apr 3, 10:40 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1040 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND DMG 2 N ALBANY 31.60N 84.18W
04/03/2017 DOUGHERTY GA PUBLIC
TREE DOWN AT 1206 WHISPERING PINES ROAD
0152 PM TSTM WND DMG PUTNEY 31.48N 84.12W
04/03/2017 DOUGHERTY GA PUBLIC
TREES DOWN IN PUTNEY
&&
DVDSpecial weather statement, Apr 3, 10:42 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1042 PM EDT MON APR 3 2017
FLZ028-029-034-128-040345-
Inland Taylor FL-Inland Dixie FL-Coastal Taylor FL-Lafayette FL-
1042 PM EDT MON APR 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...NORTHEASTERN DIXIE
AND SOUTHEASTERN TAYLOR COUNTIES UNTIL 1145 PM EDT...
At 1042 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm 11 miles southeast of Perry, moving east at 55
mph.
Winds near 40 mph will be possible with this storm.
Locations impacted include...
Mayo, Branford, Pinland, Cooks Hammock, Jug Island, Clara, Guaranto
Springs, Carbur, Alton, Fletcher Springs, Dekle Beach, Jack Lee
Island, Grady, Keaton Beach, Hatch Bend, Salem, Blue Springs, Athena,
San Pedro Junction and Cedar Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2983 8289 2981 8293 2980 8292 2976 8295
2975 8294 2976 8300 2981 8363 3006 8357
3011 8322 3010 8318 3011 8316 3010 8312
3008 8307 3001 8300 2999 8296 2996 8295
2996 8293 2989 8292 2990 8290 2988 8288
TIME...MOT...LOC 0242Z 282DEG 49KT 2996 8350
42-DVDSpecial weather statement, Apr 4, 12:36 AM EDT, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1236 AM EDT TUE APR 4 2017
FLZ029-040515-
Lafayette FL-
1236 AM EDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE COUNTY UNTIL 115 AM
EDT...
At 1236 AM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm near Mayo, moving east at 45 mph.
Winds near 40 mph will be possible with this storm.
Locations impacted include...
Mayo, Branford, Townsend, Cooks Hammock, Grady, Chancey, Buckville,
San Pedro Junction, Day, Alton and Mayo Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2991 8337 3026 8337 3026 8325 3023 8324
3018 8325 3017 8323 3011 8323 3010 8318
3011 8316 3010 8313 3010 8312 3009 8311
3008 8307 3001 8300 2999 8296 2996 8295
2996 8293 2990 8292 2990 8290 2989 8289
TIME...MOT...LOC 0436Z 276DEG 37KT 3007 8326
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:15 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Apr 3, 8:19 PM EDT | Special Weather Statement | TAE | Madison | 26 min |
| Apr 3, 8:22 PM EDT | Special Weather Statement | TAE | Wakulla | 38 min |
| Apr 3, 9:00 PM EDT | Special Weather Statement | TAE | Taylor | 60 min |
| Apr 3, 9:46 PM EDT | Special Weather Statement | TAE | Lafayette | 59 min |
| Apr 3, 10:13 PM EDT | Special Marine Warning | TAE | 62 min | |
| Apr 3, 10:42 PM EDT | Special Weather Statement | TAE | Lafayette | 63 min |
| Apr 4, 12:36 AM EDT | Special Weather Statement | TAE | Lafayette | 39 min |
| Apr 4, 3:25 AM EDT | Flash Flood Warning | TAE | Lafayette, Madison, Taylor | 4 hr |
| Apr 4, 4:13 AM EDT | Dense Fog Advisory | TAE | Bay, Calhoun, Gulf, Holmes, Jackson, Walton and 1 more | 6 hr |
| Apr 4, 4:43 AM EDT | Flash Flood Warning | TAE | Lafayette, Taylor | 4 hr |
| Apr 4, 5:13 AM EDT | Special Marine Warning | TAE | 92 min | |
| Apr 4, 6:36 AM EDT | Special Marine Warning | TAE | 114 min | |
| Apr 4, 8:48 AM EDT | Flash Flood Warning | TAE | Lafayette, Taylor | 117 min |
| Apr 4, 10:42 AM EDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 8 hr |
| Apr 4, 4:18 PM EDT | Special Marine Warning | TAE | 117 min | |
| Apr 4, 6:31 PM EDT | Special Marine Warning | TAE | 119 min | |
| Apr 4, 6:47 PM EDT | Special Weather Statement | TAE | Gulf | 43 min |
| Apr 4, 7:13 PM EDT | Severe Thunderstorm Warning | TAE | Gulf | 32 min |
| Apr 4, 7:27 PM EDT | Special Marine Warning | TAE | 33 min | |
| Apr 4, 7:30 PM EDT | Special Marine Warning | TAE | 30 min | |
| Apr 4, 7:38 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 37 min |
| Apr 4, 7:55 PM EDT | Special Marine Warning | TAE | 65 min | |
| Apr 4, 7:58 PM EDT | Special Marine Warning | TAE | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.